Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Chest and knee pain, blood test done. Medicines to be taken?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Hi Sir,
My name is XXXXXXX XXXXXXX XXXXXXX. I joined Gym 3 weeks ago while workout some time I got pain in very left side of my chest under left hand knee, then my instructor asked to me go & check for Fatty heart, liver & cholesterol.
I did went for blood test & below are the highlights:
Serum Globulins 1.7 gm/dl 2.5-3.5
SGOT 32 IU/L up to 31
SGPT 52 IU/L up to 31
Serum Cholesterol (DHOD-PAP) 157 mg/dL 130-200

please reply on basis of above data & suggest medication to reduce these numbers.
I am a non-drinker, non- smoker but love to eat chicken & mutton.

Currently I am suffering from Cold so taking below medicine:
Sinarest, Azthromysin, citrizin.
Note: I am taking above after blood test.

Yes, I have allergy from Khatta so Mostly I am taking Atrix tablet.
Posted Sun, 26 May 2013 in General Health
Answered by Dr. Polash Sannigrahi 13 hours later

Thanks for your query.

I have gone through your post in which you are concerned with pain in the left side of the chest & have also seen the relevant reports attached with your post.

According to the investigation reports, your liver enzymes are borderline high, serum globulin are on the lower level & Serum Cholesterol is within normal limits.
All other liver & kidney function parameters are within normal limits.

Causes of high SGPT include:

1. Liver inflammation: this can be ruled out as you do not have any specific symptom related to liver disease, your remaining liver function parameters are within normal limits & you do not have any history of alcohol intake.

2. Injury to the muscles: seems to be a probable reason.

3. Myocardial infarction, congestive heart failure: can be ruled out as there are no specific symptoms. It can be further ruled out by taking an ECG.

4. Acute kidney failure : can be ruled out as your kidney function test parameters are within normal limits.

5. Certain hepato toxic drugs if taken for a long time : this can also be ruled out as you do not have any history of prolonged drug intake & you are taking medications for cold after the blood test.

Though decreased globulin levels also point towards Liver disease, it can not be diagnosed with certainty due to the absence of specific symptoms & other parameters being normal.

Chest pain on the left side can be caused by various reasons, including minor problem such as indigestion or stress, to serious medical emergencies such as a heart attack.

Other causes of chest pain include:
1. Strain or injury to chest muscles due to overuse.
2. Short-term, sudden anxiety with rapid breathing.
3. Peptic ulcer disease.
4. Pain from the digestive tract, such as esophageal reflux.

Based on all these facts, the probable cause of your symptoms seem to be strain or injury to chest muscles due to overuse as you are doing exercise in Gym.

Under such condition, there is no need of any specific treatment.
Make sure you take proper rest, maintain adequate hydration & take a soft, plain, non-spicy diet.

However, despite these measures if your symptoms persist or aggravate, then it will be better to XXXXXXX your Doctor & get a proper physical examination done.

Investigations like Ultrasound scan of the abdomen will be helpful.

There is no need to worry, you will be fine.

Wishing you a Good Health.
Please let me know if I need to clarify further.
Thanks & take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor